MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. THUNDERBEAT OPEN FINE JAW TYPE X; ULTRASONIC SURGICAL DEVICE

AOMORI OLYMPUS CO., LTD. THUNDERBEAT OPEN FINE JAW TYPE X; ULTRASONIC SURGICAL DEVICE
Model Number TB-0009OFX
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned for evaluation and the customer's allegation was confirmed.A definitive root cause could not be identified.Based on the results of the investigation, it is likely the following led to the malfunction: cause linked to device but unable to trace more specifically.During the output activation in seal & cut mode, nothing was grasped in between the grasping section and the distal end of the probe (this includes after tissue resection).Therefore, the tissue pad was worn out.Due to friction between the grasping section and the distal end of the probe, abnormal heat was generated.This might have caused the tissue pad to partially peel off.Should additional relevant information become available, a supplemental report will be submitted.Olympus will continue to monitor the field performance of this device.E2/e3: no information available for the occupation of the initial reporter or whether they are a healthcare professional.
 
Event or Problem Description
It was reported the thunderbeat malfunctioned, the tip of the pad came loose and floated away during output.There was no loss inside the patient.The issue occurred during sedation, before a therapeutic unilateral neck dissection, and was completed using an olympus back-up device.There were no reports of patient harm.

Brand Name
THUNDERBEAT OPEN FINE JAW TYPE X
Common Device Name
ULTRASONIC SURGICAL DEVICE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA   036-0357
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20766585
Report Number9614641-2024-20019
Device Sequence Number12860305
Product Code GEI
UDI-Device Identifier04953170435829
UDI-Public04953170435829
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K211838
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTB-0009OFX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/29/2024
Initial Report FDA Received Date11/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/01/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown